| Model Number |
PFA-100 SYSTEM |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/06/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that discordant, falsely elevated collagen/epinephrine (col/epi) results were obtained on patient samples on the pfa-100 system.The customer refused to send the system to siemens for service or further investigation and continued to run patient samples for pre-surgery screenings on the system.The customer indicated that the issue is sporadic; when they obtain elevated results, they rerun the sample and obtain lower results.The customer suspects that sample specific issues, such as bubbles in the samples, potentially contributed to the elevated col/epi results.The cause of the discordant, falsely elevated col/epi results is unknown.No further evaluation of this device is required.Mdr 9610806-2018-00085, mdr 9610806-2018-00086, mdr 9610806-2018-00087, mdr 9610806-2018-00088, and mdr 9610806-2018-00089 were filed for the same issue.
Event or Problem Description
A discordant, falsely elevated collagen/epinephrine (col/epi) result was obtained on a patient sample on a pfa-100 system.The discordant result was not reported to the physician(s).The sample was repeated three times on the same system, resulting lower.The 2nd repeat result was reported to the physician(s).The customer reported that discordant, falsely elevated col/epi results of >300 seconds were obtained on other patient samples.When the samples were repeated on the same system, lower results were obtained.The customer reported the lower results to the physician(s).The customer did not provide data for all patients impacted by this event.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated col/epi results.
Additional Manufacturer Narrative
Additional information (03-sep-2018): siemens investigated the event and determined that there was no evidence of a system malfunction with the pfa-100 system.There was no indication that the system failed self-check and the customer did not report any hardware issue.When the customer tested a known normal sample on affected system, the result recovered within the normal range.Additionally, the customer established their own reference ranges for normal and pathological results.No further evaluation of this device is required.Mdr 9610806-2018-00085_s1, mdr 9610806-2018-00086_s1, mdr 9610806-2018-00087_s1, mdr 9610806-2018-00088_s1, and mdr 9610806-2018-00089_s1 were filed for the same issue.